Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 65, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 14, 2008, 5:52 PM CDT for Concho County, McCulloch County, Texas. It was in force for 38 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2008, 5:52 PM CDT (22:52 UTC)
- Expired
- May 14, 2008, 6:30 PM CDT
- In force
- 38 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Concho County, TX, McCulloch County, TX
The radar
The San Angelo radar (KSJT), 98 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 6:08 PM CDT | TORNADO | E Melvin, TX | TORNADO WAS REPORTED BY THE PUBLIC ABOUT A QUARTER MILE EAST OF MELVIN. |
| May 14, 6:17 PM CDT | TORNADO | 4 W Brady, TX | DAMAGE TO TREES NEAR BRADY LAKE. |
| May 14, 6:28 PM CDT | TSTM WND GST 69 | 3 Nne Brady, TX | WIND GUST OF 60 KTS RECORDED AT BRADY AIRPORT AWOS BEFORE POWER WENT OUT. |
| May 14, 6:32 PM CDT | HAIL 1 | 2 E Lohn, TX | QUARTER SIZE HAIL COVERING U.S. HIGHWAY 283 2 MILES EAST OF LOHN. |
| May 14, 6:35 PM CDT | TSTM WND DMG | Sw Brady, TX | REPORT OF SMALL TREE LIMBS DOWN IN BRADY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 3:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.9 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2148 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSJT 142252
TORSJT
TXC095-307-142330-
/O.NEW.KSJT.TO.W.0065.080514T2252Z-080514T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
552 PM CDT WED MAY 14 2008
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CONCHO COUNTY IN WEST CENTRAL TEXAS...
MCCULLOCH COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 630 PM CDT
* AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
SOUTHEAST OF EDEN...OR ABOUT 18 MILES NORTH OF MENARD...MOVING EAST
AT 44 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
MELVIN AND SALT GAP BY 600 PM CDT...
BRADY LAKE BY 615 PM CDT...
BRADY BY 620 PM CDT...
ROCHELLE BY 630 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING UP
TO BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS
OF 70 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR WEST CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3107 9960 3109 9961 3109 9986 3142 9987
3142 9948 3144 9934 3143 9935 3141 9931
3144 9928 3144 9916 3105 9916
TIME...MOT...LOC 2252Z 273DEG 39KT 3118 9971
$$
LACY3 follow-up statements
000
WWUS54 KSJT 142304
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
559 PM CDT WED MAY 14 2008
TXC095-307-142330-
/O.CON.KSJT.TO.W.0065.000000T0000Z-080514T2330Z/
CONCHO TX-MCCULLOCH TX-
559 PM CDT WED MAY 14 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR MCCULLOCH
AND SOUTHEASTERN CONCHO COUNTIES...
AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG ROTATION WITH THIS STORM. THE CIRCULATION WAS
LOCATED 6 MILES SOUTHEAST OF THE INTERSECTION OF US-87 AND RANCH
ROAD 2134...OR NEAR MELVIN AND 19 MILES NORTH OF MENARD...MOVING
EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
BRADY LAKE BY 615 PM CDT...
BRADY BY 620 PM CDT...
ROCHELLE BY 630 PM CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING UP
TO BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR WEST CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3107 9960 3109 9961 3109 9986 3142 9987
3142 9948 3144 9934 3143 9935 3141 9931
3144 9928 3144 9916 3105 9916
TIME...MOT...LOC 2259Z 273DEG 39KT 3117 9962
$$000
WWUS54 KSJT 142312
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
611 PM CDT WED MAY 14 2008
TXC095-307-142330-
/O.CON.KSJT.TO.W.0065.000000T0000Z-080514T2330Z/
CONCHO TX-MCCULLOCH TX-
611 PM CDT WED MAY 14 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR MCCULLOCH
AND SOUTHEASTERN CONCHO COUNTIES...
AT 608 PM CDT...A TORNADO WAS REPORTED BY THE PUBLIC. THIS TORNADO
WAS LOCATED A QUARTER MILE EAST MELVIN...OR 10 MILES WEST OF
BRADY...MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
BRADY LAKE BY 615 PM CDT...
BRADY BY 620 PM CDT...
ROCHELLE BY 630 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR WEST CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3107 9960 3109 9961 3109 9986 3142 9987
3142 9948 3144 9934 3143 9935 3141 9931
3144 9928 3144 9916 3105 9916
TIME...MOT...LOC 2311Z 273DEG 39KT 3117 9947
$$000
WWUS54 KSJT 142321
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
620 PM CDT WED MAY 14 2008
TXC095-142330-
/O.CAN.KSJT.TO.W.0065.000000T0000Z-080514T2330Z/
CONCHO TX-
620 PM CDT WED MAY 14 2008
...THE TORNADO WARNING FOR SOUTHEASTERN CONCHO COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR WEST CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3105 9916 3107 9960 3142 9960 3142 9948
3144 9935 3142 9935 3141 9931 3144 9928
3144 9916
TIME...MOT...LOC 2320Z 273DEG 39KT 3116 9936
$$
TXC307-142330-
/O.CON.KSJT.TO.W.0065.000000T0000Z-080514T2330Z/
MCCULLOCH TX-
620 PM CDT WED MAY 14 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR MCCULLOCH
COUNTY...
AT 617 PM CDT...THE PUBLIC REPORTED A TORNADO A QUARTER MILE EAST
MELVIN AT 608 PM. THIS TORNADO WAS LOCATED NEAR BRADY LAKE...OR
NEAR BRADY...MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
ROCHELLE BY 630 PM CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING UP
TO BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR WEST CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3105 9916 3107 9960 3142 9960 3142 9948
3144 9935 3142 9935 3141 9931 3144 9928
3144 9916
TIME...MOT...LOC 2320Z 273DEG 39KT 3116 9936
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 14, 3:29 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 14, 3:29 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 329 PM CDT WED MAY 14 2008 .SHORT TERM... MOST OF THE EFFORT TODAY PUT INTO THE COMPLICATED SHORT TERM THIS AFTERNOON. CONVECTION FROM EARLIER THIS MORNING LEFT A WORKED OVER AIR MASS...WHICH IS JUST NOW STARTING TO SHOW SIGNS OF DESTABILIZING...WITH CAPE VALUES RUNNING AROUND 1500 ACROSS THE CENTRAL COUNTIES TO PUSHING 2500 ACROSS THE SOUTHEAST. MEANWHILE...NEARLY STATIONARY FRONTAL BOUNDARY DRAPED FROM SOMEWHERE AROUND BROWNWOOD BACK TO SAN ANGELO AND THEN NORTHWEST TO MIDLAND. LIFT WITH THE UPPER LOW OUT ACROSS NEW MEXICO HAS GENERATED STORMS OUT ALONG THE TEXAS AND NEW MEXICO BORDER...AND EXPECT THAT BETWEEN A JET MAX THAT WILL ROUND THE BASE OF THE LOW AND MOVE INTO THE AREA...AND WHATS LEFT OF THE FRONTAL BOUNDARY...STORMS SHOULD START TO BECOME MORE WIDESPREAD ACROSS WEST CENTRAL TEXAS OVER THE NEXT HOUR OR TWO. HAVE SEEN BETTER SHEAR AND INSTABILITY...BUT BOTH ARE MORE THAN SUFFICIENT FOR SUPERCELLS. LARGE HAIL STILL LOOKS LIKE THE MAIN THREAT...BUT ANY STORMS THAT CAN CROSS OR TRACK ALONG THE FRONTAL BOUNDARY WILL HAVE AN INCREASED TORNADO THREAT AS WELL. STILL NOT ENTIRELY SURE HOW WELL THE AIR MASS WILL RESPOND ONCE THE STORMS GET GOING...IF NOTHING ELSE BECAUSE LOW LEVEL WIND FIELDS INCLUDING THE MOISTURE INFLOW REMAIN WEAK. WILL RUN CHANCE POPS PRETTY MUCH AREAWIDE FOR TONIGHT AND SEE HOW THE SITUATION DEVELOPS. ONCE THE UPPER LOW WEAKENS AND MOVES OUT LATER TONIGHT...COLD FRONT DROPS THROUGH THE REGION. POPS BEGIN TO DROP AND COOLER TEMPERATURES WITH QUITE A BIT OF CLOUD COVER WILL PREVAIL. .LONG TERM... UPPER TROUGH STILL OUT ACROSS THE AREA THROUGH THE WEEKEND...BUT PREFER THE GENERAL HANDLING OF THE SITUATION OF THE ECMWF TO THE GFS. THUS...WILL TRY TO LIMIT POPS TO JUST THE SOUTHWEST PORTIONS OF THE AREAS AS MUCH AS POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 54 75 53 76 / 40 10 10 10 SAN ANGELO 59 79 54 76 / 30 20 20 10 JUNCTION 61 79 56 79 / 30 20 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, May 14, 2:13 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 213 PM CDT WED MAY 14 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-151915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 213 PM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST FROM SOUTHERN NEW MEXICO INTO THE TEXAS PANHANDLE THIS EVENING. AS THIS SYSTEM MOVES THROUGH THE AREA...THERE WILL BE A CHANCE OF SCATTERED THUNDERSTORMS DEVELOPING LATER THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY REACH SEVERE LIMITS...THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO THE POSSIBILITY OF ISOLATED TORNADOES. LOCALLY HEAVY RAIN WILL BE ALSO BE POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS WEST CENTRAL TEXAS LATER THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 14, 4:33 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
433 PM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL 3 W CHRISTOVAL 31.19N 100.55W
05/14/2008 E0.88 INCH TOM GREEN TX TRAINED SPOTTER
&&Local storm report, May 14, 4:39 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
439 PM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 15 SW SAN ANGELO 31.29N 100.63W
05/14/2008 E0.88 INCH TOM GREEN TX AMATEUR RADIO
0436 PM HAIL 15 SW SAN ANGELO 31.29N 100.63W
05/14/2008 E1.00 INCH TOM GREEN TX AMATEUR RADIO
&&Local storm report, May 14, 4:49 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
449 PM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 5 SSW SAN ANGELO 31.38N 100.48W
05/14/2008 E1.00 INCH TOM GREEN TX NWS EMPLOYEE
QUARTER SIZE HAIL FELL AT THE SAN ANGELO AIRPORT.
&&Special weather statement, May 14, 5:37 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 537 PM CDT WED MAY 14 2008 TXZ154-170-142330- MCCULLOCH TX-MASON TX- 537 PM CDT WED MAY 14 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT FOR MCCULLOCH AND MASON COUNTIES... AT 535 PM CDT...A COUPLE OF STRONG THUNDERSTORM WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER WESTERN MASON COUNTY. THESE WERE LOCATED ABOUT 8 MILES WEST OF MASON. ONE STORM WAS MOVING NORTHEAST AT 33 MPH...AND THE OTHER STORM WAS MOVING EAST AT 25 MPH. * THESE STRONG THUNDERSTORMS WILL BE NEAR... KOOCKVILLE AND MASON BY 545 PM CDT KATEMCY BY 555 PM CDT FREDONIA BY 610 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.
Local storm report, May 14, 5:39 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
539 PM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TORNADO 8 S ROSCOE 32.33N 100.54W
05/14/2008 NOLAN TX TRAINED SPOTTER
&&
WGILMORESpecial weather statement, May 14, 5:43 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 543 PM CDT WED MAY 14 2008 TXZ139-140-154-142345- COLEMAN TX-BROWN TX-MCCULLOCH TX- 543 PM CDT WED MAY 14 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT FOR SOUTHERN COLEMAN...SOUTHWEST BROWN AND NORTHERN MCCULLOCH COUNTIES... AT 540 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES NORTH OF LOHN...OR ABOUT 18 MILES NORTH OF BRADY...MOVING NORTHEAST AT 27 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... US-283 NEAR THE MCCULLOCH-COLEMAN COUNTY LINE AND WALDRIP BY 550 PM CDT ROCKWOOD AND GOULDBUSK BY 600 PM CDT SHIELDS BY 610 PM CDT TRICKHAM BY 620 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:02 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 43 min |
| May 13, 7:04 PM CDT | Flash Flood Warning | SJT | McCulloch | 116 min |
| May 13, 7:22 PM CDT | Areal Flood Advisory | SJT | Brown | 113 min |
| May 13, 7:47 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 28 min |
| May 13, 8:03 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 57 min |
| May 13, 8:10 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 35 min |
| May 13, 8:35 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 40 min |
| May 13, 8:38 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 30 min |
| May 13, 8:41 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 34 min |
| May 13, 8:53 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 52 min |
| May 13, 8:58 PM CDT | Tornado Warning | SJT | Concho, McCulloch, Menard | 32 min |
| May 13, 9:08 PM CDT | Flash Flood Warning | SJT | Concho, Menard | 2 hr |
| May 13, 9:26 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Mason, Menard | 34 min |
| May 13, 9:39 PM CDT | Flash Flood Warning | SJT | McCulloch | 4 hr |
| May 13, 9:47 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 42 min |
| May 13, 9:55 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 35 min |
| May 13, 10:36 PM CDT | Areal Flood Advisory | SJT | San Saba | 114 min |
| May 14, 12:14 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 46 min |
| May 14, 12:57 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 48 min |
| May 14, 1:15 AM CDT | Tornado Warning | SJT | Concho, McCulloch, Menard | 45 min |
| May 14, 2:59 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 46 min |
| May 14, 3:17 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 43 min |
| May 14, 4:06 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 39 min |
| May 14, 4:20 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 40 min |
| May 14, 4:34 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 41 min |
| May 14, 5:04 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 41 min |
| May 14, 5:05 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 40 min |
| May 14, 5:22 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 53 min |
| May 14, 5:33 PM CDT | Tornado Warning | SJT | Concho, Menard | 27 min |
| May 14, 5:35 PM CDT | Tornado Warning | SJT | Nolan | 25 min |
| May 14, 5:58 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 47 min |
| May 14, 6:01 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 59 min |
| May 14, 6:05 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 40 min |
| May 14, 6:21 PM CDT | Tornado Warning | SJT | Taylor | 24 min |
| May 14, 6:24 PM CDT | Tornado Warning | SJT | McCulloch, San Saba | 51 min |
| May 14, 6:29 PM CDT | Tornado Warning | SJT | Mason | 31 min |
| May 14, 6:40 PM CDT | Tornado Warning | SJT | Callahan, Taylor | 35 min |
| May 14, 6:45 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 30 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.